Thunderstorm Wind, Beadle
- When
- August 1, 11:55 AM CST
- Where
- Beadle County, Huron
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 44.350, -98.217
Thunderstorm winds were recorded by weather equipment located at a school.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Aug 1, 8:20 AM CST, 3 hours 35 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 920 AM CDT SUN AUG 1 2004 .DISCUSSION... WELL THIS MORNING IT LOOKS PRETTY SIMILAR TO YESTERDAY. NOT TOO MUCH HAS CHANGED WITH SURFACE LOW IN EAST CENTRAL SOUTH DAKOTA AND ASSOCIATED FRONTAL BOUNDARIES. SURFACE WIND PATTERN PRETTY MESSED UP DUE TO EARLY MORNING CONVECTION. MOISTURE WILL BE INCREASING AT LOW LEVELS ONCE AGAIN BY 18Z ACROSS MUCH OF THE AREA. SO THERE WILL BE PLENTY OF MOISTURE FOR STORM DEVELOPMENT. AMS WILL BE UNSTABLE ONCE AGAIN WITH CAPES ABOVE 5000 BY 21Z ACROSS THE TRI STATE AREA. HOWEVER...ONCE AGAIN THE STRENGTH OF THE CAP WILL BE KEY. UPPER LEVEL RIDGE BEGINS TO BUILD INTO THE AREA MORE THAN WHAT IT DID YESTERDAY SO CAP WILL KEEP TSRA DEVELOPMENT AT BAY THROUGH EARLY TO MID AFTERNOON. BUT AS TEMPS EXCEED 90...I EXPECT RAPID TSRA DEVELOPMENT TO OCCUR ACROSS PORTIONS OF SOUTHEAST SD...SOUTHWEST MINNESOTA AND NORTHWEST IOWA. USING 12 DEGREE ISOTHERM AT 70H...LOOKS LIKE PORTIONS OF SOUTHWEST MINNESOTA WILL HAVE THE BEST CHANCES FOR CONVECTION. LARGE HAIL WOULD BE THE BIGGEST THREAT WITH STORMS...BUT CAN NOT RULE OUT THE POSSIBILITY OF TORNADOES WHICH MATCHES UP WELL WITH SWODY1. && .FSD...WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && HEITKAMP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1113 AM CDT SUN AUG 01 2004 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-021200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1113 AM CDT SUN AUG 01 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING EAST OF A LINE FROM HURON SD TO SIOUX CITY IA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND WEST OF THIS LINE. AN UPPER LEVEL DISTURBANCE WILL MOVE FROM NORTHWEST TO SOUTHEAST LATE THIS AFTERNOON...INTERACTING WITH A WEAK STATIONARY FRONT AND NUMEROUS OTHER BOUNDARIES LEFT OVER FROM THE CONVECTION LAST NIGHT. AS TEMPERATURES WARM INTO THE UPPER 890S TO MID 90S THIS AFTERNOON... AND DEWPOINT TEMPERATURES RISE TO AROUND 70...THE ATMOSPHERE WILL BECOME VERY UNSTABLE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 300 PM ALONG AND EAST OF A MID LEVEL CAP. LARGE HAIL AND WIND GUSTS TO 70 MPH WILL BE THE MAIN THREAT...BUT THERE WILL BE ENOUGH WIND SHEAR IN THE MODERATE RISK AREA THAT AN ISOLATED TORNADO IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP IN THE LATE AFTERNOON AND EVENING BOTH MONDAY AND TUESDAY. THESE STORMS COULD BE SEVERE ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 300 PM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Aberdeen radar (KABR), 124 km away, was scanning. The volume nearest the first event began at 17:50 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds were recorded by weather equipment located at a school.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2004Every state in 2004This day in weather historyWarnings in South Dakota, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419552.